Posted: October 27th, 2022
An elderly gentleman is admitted to the hospital with an MRSA infection. It is soon discovered that the Staphylococcus is resistant to many different antibiotics. Unfortunately, this is discovered only after he is given a usual treatment regimen which is interrupted at the third dose to start him on some Vancomycin. Once the Vancomycin is finished, the gentleman develops a UTI (urinary tract infection) to which he is treated for. Having put the gentleman on a usual antibiotic to treat the UTI, the same scenario plays out and the initial antibiotic is stopped, and he is put on one that will treat the resistant bacteria.
Due to this scenario playing out twice during the same stay, discuss some of the health implications that this man may be facing.
What other conditions or health problems might he be at risk for now?
Are there any organs at risk for being compromised?
Are there any adjustments you could make to his diet or nutrition that may make the situation better?
Describe what “quality of life” aspects are relevant when a very elderly person is near death and you are the caregiver.
Place an order in 3 easy steps. Takes less than 5 mins.